# SDR 2008FA0000319

- Difficulty date: December 25, 2007
- Submitted: May 14, 2008
- Operation: General aviation
- Aircraft: N6079C
- Make and model: Cessna R182
- Aircraft serial: R18200371
- Engine: Lyc O540J3C5
- System (JASC): 5100 · Standard Practices/Structures
- Part: Unknown
- Condition: Unknown
- Stage of operation: CR
- How discovered: O
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

INFLIGHT FAILURE OF PART OR PARTS UNKNOWN WITH NO SYMPTOMS FROM WITHIN COCKPIT, IE: OIL PRESSURE, OIL TEMPERATURE, AND CYLINDER HEAD TEMPERATURES WERE ALL INDICATING WITHIN NORMAL RANGES.  OUTWARD MANIFESTATIONS WERE EXCESSIVE BLOW-BY OIL ON BELLY OF THE AIRPLANE.  OTHER MANIFESTATIONS WERE: AN INTERRUPTION IN THE SMOOTH MOVEMENT OF THE PROP (WHEN ROTATING BY HAND) AT THE SAME LOCATION IN THE ROTATION ON EVERY OTHER COMPLETE ENGINE ROTATION, IE: RELATED TO THE CAMSHAFT (720 DEGREES OF ROTATION).  A CRACK IN THE LT SIDE OF THE ENGINE CASE OVER THE BASE OF THE NR 5 CYLINDER WHERE THE ENGINE CASE FARES INTO THE INTAKE VALVE PUSHROD TUBE.  A CRACK IN THE RT SIDE OF THE ENGINE CASE OVER THE BASE OF THE NR 6 CYLINDER WHERE THE ENGINE CASE FARES INTO THE INTAKE VALVE PUSHROD TUBE.  METAL DEBRIS WAS FOUND IN THE SUMP FILTER SCREEN AND IN THE SUMP.  THE LARGEST PIECE OF DEBRIS MEASURED APPROXIMATELY A .2500 INCH CUBE.  (K)
